Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Took medicine for acne and got post acne hyper-pigmentation. Is this hormonal imbalance?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
hello,i am 26 years old male ,lean build and i am having periodic acne break outs,my bmi is under weighted,55 kgs with around 180 cm height.I have tried lots and lots of medications at various time intervels,like,doxycycline,clindamycin topical combinations,benzoyl peroxide 5%.etc.benzoyl peroxide was some what effective in reducing the boils,but my current problem is scarring or post acne hyperpigmentation.Every one told me that it will fade by time ,but i am facing this problem for past 4 years.did i am having any XXXXXXX problems,hormonal imbalance??,underweight,acne ,scarring..plz reply
Posted Mon, 1 Apr 2013 in Skin Hair and Nails
Answered by Dr. Ganesh Sanap 2 hours later
Hi, welcome and thanks for writing in.
I have seen your snaps. There are multiple small scars and hyperpigmentation.
Acne has two causes either hormonal imbalance or dust. Hormonal imbalance will gradually fade away with age. Also recurring acne will go away. You are taking appropriate treatment at present.
Cause of hyperpigmentation is mostly you are using benzoyl peroxide for longer and excess use. Scarring is possibly the result of hand or manual pricking of acne.
I will advise don't prick pimples, wash face regularly, have good sleep and non spicy food, eat lot of fruits. Once again visit your skin specialist for dose management of drugs. Underweight is not a problem for acne. It will gradually increase as you start gaining weight.

Hope I have answered your query. If you have further concern, please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor